MAUDE Adverse Event Report: STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED

STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure with a reprocessed harmonic ace+7 shears with advanced hemostasis.The device was used off label on a metal uterine manipulator and the blade fractured and was unusable.There was no difficulty noticed prior to the break.Fragments were generated and removed easily without additional intervention.There was no reported patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an unknown procedure with a reprocessed harmonic ace+7 shears with advanced hemostasis.The device was used off label on a metal uterine manipulator and the blade fractured and was unusable.The returned device was examined.The device serial number is (b)(6) which links it to lot 2131872.There is no observed structural damage to the housing or shaft of the device.It was observed that the jaw, the hinge, the tissue pad and the cutting rod were covered in eschar and dried biological contaminants; indicative of patient contact and multiple sealings.The tissue pad appears in proper position, whole and intact.The metal blade was broken in twain.The detached piece was examined under magnification.There are observed scratches and gouging in spots on the detached piece.The broken edge was jagged and not smooth.This confirms the reported issue.The appearance of this damage is indicative of contact with other metal during use, as is noted in the report from the account that the device improperly made contact with the metal section of a uterine manipulator (a surgical instrument) during the procedure, resulting in a broken blade.Per the instructions for use, reprocessed harmonic ace® +7 shears with ah: "avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades." and "caution: scratches on the blade may lead to premature blade failure.Avoid accidental contact with other instruments during use.¿ it was plugged into generator g11.The generator noted it was identifying the device, but then displayed the message "no instrument uses remaining".The device was disconnected and re-attached, and it resulted in the same display.Device has been used and has reached its end of life.The device history record for lot 2131872 was reviewed, and the device passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted as there were no identified nonconformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14311639
Report Number2134070-2022-00010
Device Sequence Number5026273
Product Code NLQ
UDI-Device Identifier10888551045247
UDI-Public10888551045247
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K182272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHARH36R
Device Catalogue NumberHARH36R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown